Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 17, 2013, 3:12 PM CDT for Comal County, Guadalupe County, Hays County, Texas. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2013, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 17, 2013, 4:30 PM CDT
- In force
- 78 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Comal County, TX, Guadalupe County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 12 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750
WGUS54 KEWX 172012
FFWEWX
TXC091-187-209-172130-
/O.NEW.KEWX.FF.W.0025.130717T2012Z-130717T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN COMAL COUNTY...
NORTH CENTRAL GUADALUPE COUNTY...
SOUTH CENTRAL HAYS COUNTY...
* UNTIL 430 PM CDT.
* AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING ACROSS THE NEW BRAUNFELS AND SURROUNDING AREAS.
RAINFALL RATES NEAR 2 INCHES PER HOUR ARE INDICATED BY RADAR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANYON LAKE
DAM...NEW BRAUNFELS...GERONIMO AND ZORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2986 9793 2967 9794 2960 9804 2968 9832
2998 9833 2991 9815
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 11:55 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 17, 11:55 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1155 AM CDT WED JUL 17 2013 .AVIATION... A VERY MOIST SELY TROPICAL INFLOW FROM THE GULF INTO S TX WILL PERSIST FOR THE NEXT 24 HOURS. THEREFORE VARIABLE CONDITIONS PREVAILING WITH IFR-MVFR CIGS OFTEN GIVING WAY TO VFR CONDITIONS IN THE AFTERNOON...WITH MVFR-IFR CONDITIONS GENERALLY PREVAILING IN THE OVERNIGHT INTO THE MID MORNING HOURS. CIGS AND VSBYS WILL QUICKLY LOWER TO MVFR-IFR IN THE SCT SHRA/ISOLD TSRA THRU THE PERIOD. E-SELY WINDS PREVAILING AT 5-15 KNOTS. && .PREV DISCUSSION... /ISSUED 1122 AM CDT WED JUL 17 2013/ UPDATE... POPS CURRENTLY APPEAR A BIT OVERDONE FOR SOUTH CENTRAL TEXAS BASED ON LATE MORNING RADAR LOOPS...BUT CONVECTION BUILDING OVER THE COASTAL BEND SUGGESTS MUCH MORE RAIN COVERAGE WILL DEVELOP THIS AFTERNOON. FINER RESOLUTION MODELS SUCH AS THE HRRR CONTINUE TO INDICATE A HIGH CHANCE OF RAIN IN THE AFTERNOON HOURS. THUS THE MORNING PACKAGE FOR RAIN AND TEMPERATURES APPEARS ON TRACK. PREV DISCUSSION... /ISSUED 635 AM CDT WED JUL 17 2013/ AVIATION... SCT-NUMEROUS SHRA/ISOLD TSRA CAN BE EXPECTED TODAY INTO EVENING. HAVE TEMPO GROUPS I-35 TAFS 14Z-21Z AND KDRT 19Z-23Z. SHRA/TSRA DECREASE LATE EVENING INTO OVERNIGHT AS AIRMASS STABILIZES AND THEN ISOLD-SCT SHRA/TSRA REDEVELOP THURSDAY. ALTHOUGH HAVE LEFT MENTION OUT OF TAFS DUE UNCERTAINTY ON LOCATION...CAN NOT RULE OUT SHRA/TSRA AT TAF SITES TONIGHT OR THURSDAY AS AIRMASS REMAINS MOIST. LIFR/IFR CIGS EARLY THIS MORNING LIFT TO VFR THIS AFTERNOON INTO EVENING...EXCEPT LOCAL MVFR CIGS IN/NEAR SHRA/TSRA. REDEVELOPMENT OF IFR/MVFR CIGS EXPECTED OVERNIGHT INTO THURSDAY MORNING. ELY WINDS 5 TO 12 KTS WILL PREVAIL. EXCEPT GUSTS TO 30 KTS IN AND NEAR SHRA/TSRA THIS AFTERNOON INTO EVENING. PREV DISCUSSION... /ISSUED 409 AM CDT WED JUL 17 2013/ SHORT TERM (TODAY THROUGH THURSDAY)... ANOTHER ROUND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED ALONG THE I-35 CORRIDOR LATE THIS MORNING INTO THE AFTERNOON HOURS AND THEN OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS LATE THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS WILL RANGE FROM 1/4 TO 3/4 INCH WITH LOCALIZED 1 TO 2 INCHES. AS THE UPPER LOW LEVEL SYSTEM OVER CENTRAL NEW MEXICO EARLY THIS MORNING MOVES TO THE SOUTHWEST AND AWAY FROM SOUTH CENTRAL TEXAS... ANOTHER LOW TO MID LEVEL DISTURBANCE ACROSS THE NORTHWEST PORTION OF THE GULF OF MEXICO WILL MOVE NORTHWESTWARD AND OVER SOUTH TEXAS THROUGHOUT THE DAY. WITH PRECIPITABLE WATER VALUES RANGING FROM 2 TO 2.15 INCHES ACROSS THE I-35 CORRIDOR AND OVER THE COASTAL PLAINS PER GROUND-BASED SATELLITE READINGS AND MODERATE INSTABILITY...EXPECT SHOWERS AND THUNDERSTORMS TO FORM ACROSS THE COASTAL PLAINS AND MOVE INLAND FOR MUCH OF THE DAY. LATER THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BE MAINLY OVER THE WESTERN HALF OF SOUTH CENTRAL TEXAS AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS FROM THE NORTHEAST. THERE MAY BE SOME LINGERING SHOWERS AND ISOLATED THUNDERSTORMS LATER TONIGHT INTO THE OVERNIGHT HOURS...BUT OVERALL...WEATHER CONDITIONS WILL BE IMPROVING ON THURSDAY ACROSS MOST AREAS WITH THE EXCEPTION OF SEA-BREEZE ENHANCED CONVECTION ACROSS THE COASTAL AND RIO GRANDE PLAINS. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... UPPER LEVEL RIDGING WILL BE DOMINATING THE REGION LATER IN THE WEEK INTO THE UPCOMING WEEKEND WITH ONLY SEA-BREEZE ENHANCED ACTIVITY ACROSS THE SOUTHEASTERN COUNTIES OF SOUTH CENTRAL TEXAS EACH AFTERNOON THROUGH SUNDAY. A WARMING TREND IS ON THE WAY FOR THE NEXT SEVERAL DAYS THANKS TO THE UPPER RIDGE. MOSTLY DRY WEATHER CONDITIONS ARE EXPECTED FROM MONDAY AND TUESDAY OF NEXT WEEK WITH HIGHS IN THE UPPER 90S TO NEAR 100. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 74 95 74 98 / 60 30 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 89 72 95 71 97 / 60 30 20 10 10 NEW BRAUNFELS MUNI AIRPORT 85 71 93 71 95 / 60 30 20 10 - BURNET MUNI AIRPORT 81 72 91 73 92 / 60 30 20 10 10 DEL RIO INTL AIRPORT 87 74 89 75 92 / 70 50 40 20 10 GEORGETOWN MUNI AIRPORT 86 72 94 73 95 / 60 30 20 10 10 HONDO MUNI AIRPORT 88 73 93 73 95 / 70 40 30 10 - SAN MARCOS MUNI AIRPORT 85 73 93 72 96 / 60 30 20 10 10 LA GRANGE - FAYETTE REGIONAL 90 74 98 74 96 / 60 30 20 10 20 SAN ANTONIO INTL AIRPORT 85 75 93 75 95 / 60 30 20 10 - STINSON MUNI AIRPORT 85 73 93 74 95 / 70 30 30 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Jul 17, 4:30 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 AM CDT WED JUL 17 2013 TXZ171>173-183>194-202>209-217>225-228-181000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 430 AM CDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTH TEXAS WILL INTERACT WITH A MOIST AIRMASS TO GENERATE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS TODAY INTO TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY CAUSE PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:28 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales | 2 hr |
| Jul 17, 3:04 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 116 min |
| Jul 17, 3:47 PM CDT | Areal Flood Advisory | EWX | Bastrop, Travis, Williamson | 103 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.